Excessive use of multivitamins or using them daily can have harmful effects on your health. Although vitamins are essential for our good health, it is important to use them in the right quantity to maintain a balanced and healthy lifestyle.
It is not right to completely depend on multivitamins as a substitute for a healthy diet. Although these can be useful for your diet, they should not be taken as a complete and nutritious food. In such a situation, the effects of excessive consumption of multivitamins have been explained here.
Consuming excessive multivitamins can cause problems in your digestion. High doses of some vitamins and minerals, especially iron and zinc, can cause gastrointestinal discomfort, including nausea, diarrhea and stomach cramps.
Excessive consumption of vitamins like Vitamin C or D can increase the risk of kidney stones. These painful mineral deposits in the kidneys can be caused by a build-up of calcium or other minerals.
Problem in medication
Some vitamins and minerals may react with the medicines you are taking. For example, vitamin K may react with blood-thinning medications, while calcium may affect the absorption of some antibiotics. To avoid such things, it is important to consult your doctor.
Hypervitaminosis refers to the condition of having too much of a specific vitamin in your system. Depending on the vitamins present in it, different health problems can occur. For example, excessive vitamin B6 can cause neurological symptoms such as numbness and tingling.
Vitamin E and bleeding risk
Excessive intake of vitamin E can interfere with blood clotting, potentially increasing the risk of bleeding. This may be especially problematic for individuals who are taking blood-thinning medications or who have problems with blood clots.